What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Sep 8, 2:55 PM CST, 2 hours 16 minutes earlier.
Area forecast discussion, Sep 8, 2:55 PM CST, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
355 PM CDT Fri Sep 8 2023
...New SHORT TERM, LONG TERM, MARINE...
.SHORT TERM...
(This evening through Saturday Night)
Issued at 327 PM CDT Fri Sep 8 2023
Thunderstorm activity has remained mostly to our east thus far
today (as of 330 PM CDT), though the potential for scattered
storm development is expected to persist into tonight with the
propagation of outflow from these storms as well as the inland
advance of the sea/bay breezes. With robust instability and ample
low-level moisture but little in the way of effective shear and
high freezing levels, the primary threat associated with any
developing storms will be gusty winds in addition to lightning.
HiRes guidance has generally struggled with initialization today
and as a result there is little in the way of a clear picture of
the exact development of storms tonight. That being said, the best
chance for storm development remains roughly to the east of the
I-45 corridor.
Overnight lows are once again expected to reach the upper 70s to
lower 80s for most locations, with isolated thunderstorms still a
possibility into the later evening hours. Rain chances return to
the forecast tomorrow as a midlevel shortwave embedded within the
trough to our NE induces scattered thunderstorms to the north of
the area tomorrow morning. These storms are expected to push
south to southeastward over the course of the morning and into
the afternoon, with the best chances for rain still focused to the
east of I-45. Additional storm activity originating from both
outflows from these storms and the sea/bay breezes also remains
possible, and an isolated stronger storm or two cannot fully be
ruled out with gusty winds still the primary hazard.
A Heat Advisory will be in effect for the NW zones tomorrow as
high temperatures reach around 103. Other locations, while still
remaining above seasonal normals, will see a decrease in
temperatures to the upper 90s along with slightly lower dew point
values. Overnight lows will yet again remain in the upper 70s to
lower 80s.
Cady
&&
.LONG TERM...
(Sunday through next Thursday)
Issued at 327 PM CDT Fri Sep 8 2023
Let's start off with some news that y'all have been wanting hear for
months...there are no widespread triple digit temperatures in the
long term forecast. We have a double bonus of rain chances
essentially every day as well! Things are finally starting to trend
in a direction that should give us our first prolonged round of
seasonal temperatures since early July. Yep...you read that right.
Going into Sunday, a weak quasi-stationary frontal boundary will
still be hanging around Southeast Texas generally near the I-45
corridor. The tricky part of the forecast is that a pocket of drier
air (PW values ~1.0-1.4") will be easing in from the northeast to
southwest throughout the day on Sunday. Out ahead of that, PW values
will be closer to 1.6"-1.8 which is close to the 75th percentile
(~1.90"). Resultingly, we'll see a decreasing trend of rain chances
from east to west on Sunday and the lower PoPs prevail into Monday.
PW values begin to rise on late Monday into Tuesday as moisture
surges ahead of and along the boundary of an approaching cold front.
This front will be aided by an upper level trough that evolves into
a cutoff low swinging through the Great Lakes region midweek.
Northwesterly to west-northwesterly flow aloft prevails throughout
the remainder of the week with PW values remaining generally around
2.0". Numerous shortwaves moving downstream provide plenty of PVA to
lift that moisture and keep fairly generous rain chances in the
forecast from midweek into next weekend. This doesn't look like
it'll be enough rain to bring an end to the drought, but it is
certainly better than the nothingness over the past weeks/months.
The 850mb front pushes in by early Wednesday dropping 850mb
temperatures into the 15-18°C range throughout the remainder of the
week. Couple that with the persistent rain chances and we have
temperatures that are actually normal for this time of the year.
We'll go from high temperatures in the mid to upper 90s on Sunday
and Monday to the mid 90s on Tuesday to the LOW 90s from Wednesday
onward. Northern areas in the Brazos Valley/Piney Woods area could
see high temperatures in the upper 80s. When was the last time
College Station saw below normal high temperatures? Early July!
Batiste
&&
.AVIATION...
(18Z TAF Issuance)
Issued at 1239 PM CDT Fri Sep 8 2023
A fairly complex period is ahead with the potential for a few
rounds of thunderstorm activity. As a line of storms to our east
advances southward this afternoon, it's possible that storm
activity expands into the Houston area over the next several
hours. The extent to which storms develop as a result of lingering
outflow boundaries associated with system remains uncertain, and
models remain in fairly significant disagreement as to how this
may unfold. Thunderstorms may also occur later this afternoon with
the emergence of the sea breeze, with the greatest window for
development expected between roughly 23Z and 02Z. Have included
VCTS wording for the time being given the low confidence...though
this may be adjusted as things develop this afternoon. Overnight,
winds become light and variable with thunderstorm activity
tapering off. Another round of storms is possible tomorrow morning
and into the afternoon, though there also remains low confidence
in the extent and exact timing of any storms.
Cady
&&
.MARINE...
Issued at 327 PM CDT Fri Sep 8 2023
In the near term, we are monitoring an approaching line of strong
thunderstorms moving in from near the Texas/Lousiana border that
look to bring strong winds and frequent lightning to at least
Galveston Bay and the eastern Gulf waters. This line of storms will
continue to move in from the northeast over the next few hours
through the late afternoon and early evening hours. Mariners should
follow closely to the latest updates for any future Special Marine
Warnings that may be issued for strong winds.
Light to occasionally moderate winds along with 1 to 3 foot seas
will continue to prevail throughout the week with the stronger end
of the winds occuring during the overnight/early morning hours.
Winds will remain mainly onshore into early next week, then on
Wednesday a weak cold front pushes offshore and brings a period of
northeasterly to easterly winds that looks to last into the end of
the week. Chances of showers and thunderstorms are in the forecast
beginning this afternoon/evening and especially midweek with the
weak cold front pushing offshore. Please keep in mind that winds and
waves will be higher in and around any storms that push through.
Batiste
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 77 103 74 99 / 20 30 30 20
Houston (IAH) 79 98 77 97 / 30 40 40 30
Galveston (GLS) 81 91 82 90 / 30 50 60 50
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Excessive Heat Warning until 9 PM CDT this evening for TXZ163-
164-176>179-195>200-210>213-226-227-235>238-300.
Heat Advisory from 9 PM this evening to 9 PM CDT Saturday for
TXZ176-195>198-210>212.
Heat Advisory until 9 PM CDT this evening for TXZ214-313-335>338-
436>439.
GM...None.
&&
SHORT TERM...Cady
LONG TERM....Batiste
AVIATION...Cady
MARINE...BatisteIn the hours before
Special weather statement, Sep 8, 2:34 PM CST, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
334 PM CDT Fri Sep 8 2023
TXZ200-213-214-300-313-439-082100-
Northern Liberty TX-Coastal Harris TX-Chambers TX-
Bolivar Peninsula TX-Inland Harris TX-Southern Liberty TX-
334 PM CDT Fri Sep 8 2023
...Strong thunderstorms will impact portions of northeastern
Galveston, Chambers, southeastern Liberty and east central Harris
Counties through 400 PM CDT...
At 334 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Kenefick to 7 miles northeast of Anahuac to 7
miles southeast of Stowell. Movement was southwest at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Eastern Baytown, Liberty, Dayton, Beach City, Barrett, Crosby, Mont
Belvieu, Anahuac, Old River-Winfree, Ames, Daisetta, Hardin,
Kenefick, Cove, Devers, High Island, Stowell, Winnie, Bolivar
Peninsula and Oak Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2955 9439 2949 9436 2959 9480 2991 9508
3024 9464 3011 9460 3011 9445 2989 9444
2989 9436 2956 9435
TIME...MOT...LOC 2034Z 025DEG 22KT 3009 9482 2983 9459 2973 9427
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
AdamsSpecial weather statement, Sep 8, 3:02 PM CST, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
402 PM CDT Fri Sep 8 2023
TXZ214-300-313-338-438-439-082145-
Galveston Island TX-Coastal Harris TX-Chambers TX-
Coastal Galveston TX-Bolivar Peninsula TX-Southern Liberty TX-
402 PM CDT Fri Sep 8 2023
...Strong thunderstorms will impact portions of northeastern
Galveston, Chambers, southeastern Liberty and southeastern Harris
Counties through 445 PM CDT...
At 402 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cove to near Gilchrist to 14 miles
southeast of High Island. Movement was southwest at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Southeastern Pasadena, northeastern League City, eastern Baytown,
Texas City, La Porte, Seabrook, Beach City, Kemah, eastern Clear
Lake, southeastern Mont Belvieu, Taylor Lake Village, El Lago,
Anahuac, Shoreacres, Old River-Winfree, Clear Lake Shores, Cove,
Morgan's Point, San Leon and High Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2941 9436 2929 9458 2922 9464 2925 9472
2959 9511 2991 9478 2990 9444 2989 9444
2989 9436 2956 9435 2955 9439 2946 9435
TIME...MOT...LOC 2102Z 032DEG 28KT 2982 9476 2958 9449 2946 9419
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AdamsSpecial weather statement, Sep 8, 3:38 PM CST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
438 PM CDT Fri Sep 8 2023
TXZ178-199-200-213-082215-
San Jacinto TX-Northern Liberty TX-Inland Harris TX-Montgomery TX-
438 PM CDT Fri Sep 8 2023
...A strong thunderstorm will impact portions of southeastern
Montgomery, southern San Jacinto, southwestern Liberty and
northeastern Harris Counties through 515 PM CDT...
At 437 PM CDT, Doppler radar was tracking a strong thunderstorm near
Roman Forest, or near Kingwood, moving south at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Humble, Kingwood, Splendora, Patton Village, Roman Forest,
Woodbranch, Plum Grove, Lake Houston, northern Atascocita, Porter and
New Caney.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3032 9524 3033 9514 3001 9498 2998 9528
TIME...MOT...LOC 2137Z 353DEG 16KT 3014 9517
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
AdamsSpecial weather statement, Sep 8, 4:37 PM CST, 34 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
537 PM CDT Fri Sep 8 2023
TXZ236-237-082315-
Inland Brazoria TX-Inland Matagorda TX-
537 PM CDT Fri Sep 8 2023
...A strong thunderstorm will impact portions of west central
Brazoria and north central Matagorda Counties through 615 PM CDT...
At 537 PM CDT, Doppler radar was tracking a strong thunderstorm near
Van Vleck, or 8 miles west of Sweeny, moving southwest at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Van Vleck.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2919 9578 2911 9570 2893 9578 2911 9602
TIME...MOT...LOC 2237Z 056DEG 8KT 2907 9584
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
AdamsSpecial weather statement, Sep 8, 4:59 PM CST, 12 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
559 PM CDT Fri Sep 8 2023
TXZ199-213-082330-
Inland Harris TX-Montgomery TX-
559 PM CDT Fri Sep 8 2023
...A strong thunderstorm will impact portions of southwestern
Montgomery and northwestern Harris Counties through 630 PM CDT...
At 559 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tomball, moving south at 10 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tomball, Pinehurst, Magnolia, Stagecoach and Hooks Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3021 9576 3023 9565 3004 9550 3000 9567
3002 9580
TIME...MOT...LOC 2259Z 356DEG 7KT 3008 9568
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
Adams